From Phoenix, Arizona, USA:
When I am working, usually about 12-2 pm, I go 'semi-unconscious'. To the outside world, I am asleep. Actually, I can hear everything going on around me, but I cannot do anything - open my eyes, stand up, any physical activity for about 20-40 minutes. Usually this occurred very infrequently at home. I've been out of work for a while, so I've been able to do more blood tests than normal. At the start of the symptom my blood sugar has been anywhere between 205 and 135 mg/dl [11.4 and 7.5 mmol/L]. Usually it drops from 50 to 100 points in roughly half an hour. I've been taking a 20-40 calorie snack, if I can catch the onset in time, which is extremely difficult to do. That seems to help me not go 'unconscious', but I still feel weird, almost like going hypoglycemic.
My doctor says this is my system overproducing insulin and my brain fades out for lack of glucose. I'm an independent computer consultant, so I sit at a desk all day. Also it is very bad for my client to think I'm sleeping on the job, so it's very important that I get this under control.
I've been spreading my food around so that I'm eating about 5 times a day usually at 7am, 10am, 2pm, 430pm and 7pm. I'm thinking about eating about every 1.5 hours. Not eating more, just eating more often.
I'm taking Glucovance 2.5/500mg tid, lisinopril 20mg, Zocor 40mg, and naproxen 500mg bid. I was taking Starlix, but I was going hypoglycemic 4-5 times a week, so we stopped. When I was working, I was only taking the Glucovance bid, I seem to need more when I'm not working.
If you are having rapid falls in your blood sugar, I would get rid of the sulfonylurea in your Glucovance. The glyburide induces insulin secretion. The metformin, by itself, has much less potential for inducing hypoglycemia. I agree with the small frequent meals throughout the day. Please talk to your physician before you make any changes in your regimen.
Last Updated: Tuesday April 06, 2010 15:09:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2016. Comments and Feedback.